Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Will metformin cause anemia by interacting with other drugs?

Apr 2014
User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 6300 Questions
Hello Do you know of any information about metformin interacting with any other drug to cause anemia.
Posted Mon, 13 Jan 2014 in Medicines and Side Effects
Answered by Dr. Indu Kumar 2 hours later
Brief Answer: It doesn't interact with other to cause anemia. Detailed Answer: Hello XXXX Thanks for writing to XXXXXXX Metformin doesn't generally interact with other drugs to cause anemia. Infact metformin itself causes anemia in around 30% of patients taking metformin for long time. Metformin causes megaloblastic anemia due to malabsorption of vitamin B12,so patients who are are taking metformin for long term,vitamin B12 level should be assessed regularly and supplementary injection of vitamin B12 can be given. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor